----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

Does Minoxidil lead to facial hair growth?

Tuesday, 04 September 2007
Answered by: Dr. Rishi Parashar
Consultant Dermatologist,
Sir Ganga Ram Hospital,
New Delhi
Google Buzz

Q. I am a 26-year-old female. I was having a problem of hair fall. I consulted a doctor who prescribed Minoxidil 5% along with Xtin and Menofit tablets. After using the medicines for two months, my facial hair growth has increased. Now the hair is quite visible on my face. Will stopping the medicine result in loss of these facial hair?

A.  Improper use of Minoxidil can cause excessive hair growth on areas where hair growth is not desired. First, 2% Minoxidil should be used in women and not 5%. Care should be taken that if 5% is being used by women, then it should be given for maximum of 2-4 months taking into account the side effects it can cause, i.e. increased hair growth. Stopping Minoxidil will allow your new hair growth on face to lessen but the older hair that have appeared have to be dealt with. Care should also be taken that the hair should not touch the cheeks while sleeping otherwise Minoxidil will come in contact with the facial skin and cause hair growth.

A.  Improper use of Minoxidil can cause excessive hair growth on areas where hair growth is not desired. First, 2% Minoxidil should be used in women and not 5%. Care should be taken that if 5% is being used by women, then it should be given for maximum of 2-4 months taking into account the side effects it can cause, i.e. increased hair growth. Stopping Minoxidil will allow your new hair growth on face to lessen but the older hair that have appeared have to be dealt with. Care should also be taken that the hair should not touch the cheeks while sleeping otherwise Minoxidil will come in contact with the facial skin and cause hair growth.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------